Jump to content

Birth Control Pills


SLynn
 Share

Recommended Posts

I haven't posted in a long time. I am 21 years old and was diagnosed with Dysautonomia when I was 17 years old. I was wondering if any one you ladies have had problems taking birth control pills. I started taking them and have a lot of old symptoms flare up. I don't know if they are the cause or not. If you have had any problems let me know.

Link to comment
Share on other sites

I have had allot of problems with the pill basically since I started about 9 years ago. My body first started with bleeding, headaches, nausea and the worst was the hot flushes. I have taken about 5 pills in about the last year. The last one is making me very aggressive. Which is terrible because I am very soft natured. My body does not want to be on the pill anymore and as soon as I am finished with my family, I will be going over to the latest loop. The pill will let you know when your body is not happy anymore. If you are lucky you can use it for as long as possible. But I need to mention one very important thing. The pills that I was taken suppressed my Endometriosis. I have been told I will battle to have children and it is only by leaving the pill that I found out that I have so much damage. Something to think about.

Link to comment
Share on other sites

I tried going on the pill in 1999 and felt terrible--didn't know at the time it was a POTS flareup. I know many POTS patients take BCPs to suppress symptoms, but I had the reverse experience. I also had a difficult pregnancy, with a significant POTS flare-up (finally diagnosed post partum). I have often wondered if my body responds to BCPs and pregnancy hormones in such a way that it causes POTS to flare up for me. I also feel worst right at ovulation, whereas many POTS patients feel best then.

Katherine

Link to comment
Share on other sites

I am right there with you! I was on Depo-Provera for 8 years, and then stopped taking it when POTS hit (that was just coincidence). I then went on Ortho Tricyclen LO, which made me have an extreme POTS attack, and the nausea was so unbearable I did throw up :angry. I lasted 48 hours on it. I was confused by this, as I had taken regular Ortho-Tricyclen before, and it was fine. Of course, that was BEFORE POTS :P . Then I tried the Patch, and had to take it off after just 6 hours. My nausea was creeping up, and my heart started beating funny. Then, I tried the Nuva Ring. It was the best of the three, but I only lasted about 7 hours, and then all of the symptoms hit. I am now going to try Yasmin. Wish me luck, here goes try number 4............ :)

I have found only two articles regarding estrogen and dysautonomia. It stands to reason that since these drugs carry warnings about stroke and heart issues, that they DO have an affect on blood vessels. Since POTS is a disorder of blood vessels, I have to believe there is something correlating the two. The other thing that strikes me is how POTS picks women over men 4:1. What is is about our bodies that POTS likes? Makes me wonder....hormones????

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...